MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 5440030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Incontinence (1928); Itching Sensation (1943); Muscle Weakness/Atrophy (1967); Pain (1994); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient via a medtronic representative regarding a patient previously implanted with screws in a fusion.It was reported that the patient has previously had spinal fusion at l2¿s1 on (b)(6) 2018.They removed the original hardware on (b)(6) 2021, but the fusion had taken hold and there were loose screws at s1.A new construct was placed at l2¿l3 with interbody cage which failed very quickly.This was removed on (b)(6) 2022 as the cage had moved 9mm and the screws had loosened so much that they could be pulled out of the bone.A new construct was placed at l2¿l5 and monthly monitoring took place to see if fusion was taking hold, but the screws were loosening again.Ct scan on (b)(6) 2022 shows that the screws were loosening with a broken screw at l4.The patient had deep pain in the lower back, an itchy back, and discomfort.Ever since the surgeries, the patient's face gets red when shaving his face.The patient is weakened, is having issues with incontinence, and swelling in affected areas.No further complications were reported/ anticipated.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21353908
Report Number1030489-2025-00691
Device Sequence Number9127090
Product Code NKB
UDI-Device Identifier00613994790705
UDI-Public00613994790705
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5440030
Device Catalogue Number5440030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Initial Report FDA Received Date02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale